Maryland, 2009Hail and Damaging Winds in Maryland, May 29, 2009
May 29, 2009 · NWS LWX · 17 events in 4 counties and zones
A cold front combined with plenty of instability to trigger showers and thunderstorms. With plenty of instability and strong winds aloft, thunderstorms did become severe producing damaging winds and large hail.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 17
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cold front combined with plenty of instability to trigger showers and thunderstorms. With plenty of instability and strong winds aloft, thunderstorms did become severe producing damaging winds and large hail.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before the first event at May 29, 8:50 AM EST, 3 hours 37 minutes earlier.
Area forecast discussion, May 29, 8:50 AM EST, 3 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
950 AM EDT FRI MAY 29 2009
.SYNOPSIS...
A COLD FRONT WILL MOVE ACROSS THE AREA THIS AFTERNOON AND
EVENING...PROVIDING A FOCUS FOR SHOWERS AND THUNDERSTORMS WHICH
COULD PRODUCE HEAVY RAINFALL. A REINFORCING DRY COLD FRONT WILL
MOVE THROUGH ON SATURDAY. HIGH PRESSURE BUILDS IN SUNDAY INTO
MONDAY BEFORE THE NEXT STORM SYSTEM APPROACHES DURING THE MIDDLE
OF NEXT WEEK.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
CURRENT ANALYSIS SHOWS A COLD FRONT MOVING THROUGH WEST VIRGINIA
THIS MORNING. AN UPPER-LEVEL DISTURBANCE ASSOCIATED WITH THIS COLD
FRONT IS MOVING THROUGH THE OHIO VALLEY. WEAK HIGH PRESSURE BEHIND
THIS FRONT REMAINS OVER THE MID-WEST WHILE A REINFORCING COLD FRONT
PASSES THROUGH THE GREAT LAKES.
THE COLD FRONT WILL PASS THROUGH OUR REGION THIS AFTERNOON. PLENTY
OF WARM AND HUMID AIR REMAINS IN PLACE AHEAD OF THE FRONT. THE
NAM/GFS BUFKIT ALONG WITH SREF GUIDANCE CONTINUES TO SUGGEST AROUND
1000-1500 J/KG OF MLCAPE DEVELOPING AHEAD OF THE FRONT THIS
AFTERNOON EAST OF THE BLUE RIDGE. THE MID-LEVEL CAP WILL ERODE WITH
HEATING OF THE DAY AND THE UPPER-LEVEL DISTURBANCE APPROACHING FROM
THE WEST. THIS WILL TRIGGER SHOWERS AND THUNDERSTORMS THIS
AFTERNOON. WITH DEEP LAYER SHEAR AROUND 30 KNOTS AND MODERATE
INSTABILITY...THIS DOES POSE THE THREAT FOR SOME THUNDERSTORMS TO
BECOME SEVERE EAST OF THE BLUE RIDGE MOUNTAINS. ANOTHER THREAT IS
FOR LOCALLY HEAVY RAINFALL. WITH PLENTY OF MOISTURE IN PLACE
PRECIPITABLE WATERS WILL APPROACH TWO STANDARD DEVIATIONS ABOVE
NORMAL FOR THIS TIME OF YEAR. THIS WILL POSE THE THREAT FOR LOCALLY
HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS THIS AFTERNOON. WILL
CONTINUE WITH A FLOOD WATCH ACROSS MOST OF THE BALTIMORE AND
WASHINGTON METROPOLITAN AREA WHERE FLASH FLOOD GUIDANCE REMAINS LOW
FROM PREVIOUS RAIN.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
DRIER AREA WORKS IN BY MIDNIGHT...WITH CLEARING SKIES. TEMPS DROP
INTO THE MID 50S TO LOW 60S...AS HIGH PRESSURE RIDGE APPROACHES THE
AREA.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
PREFER THE GFS OVER THE NAM HANDLING A SHORTWAVE PASSING THROUGH THE
CWA SATURDAY. GFS IS FASTER AND FURTHER NORTH. THERE/S LIKELY A
REINFORCING COLD FRONT AT THE SURFACE WHICH MOVES THROUGH ON
SATURDAY AS WELL. HOWEVER...IN THE WAKE OF THE FRIDAY COLD
FRONT...MOISTURE WILL BE LESS. THEREFORE...BELIEVE MOST OF THE
SHOWERS WILL RESIDE ACROSS THE HIGHLANDS WITH AID OF SOME UPSLOPE
ENHANCEMENT BEHIND THE REINFORCING FRONT. WILL KEEP AREAS EAST OF
THE MTNS DRY ATTM.
HIGH PRESSURE BUILDS IN SUNDAY INTO MONDAY. GFS INDICATES HIGH
PRESSURE RETREATING FASTER ON MONDAY...AND ANOTHER BOUNDARY MOVING
THROUGH MONDAY NIGHT AND STALLING ACROSS THE MID ATLANTIC THROUGH
MID WEEK. AGREE WITH THE IDEA OF A BOUNDARY MOVING INTO THE MID
ATLANTIC AND STALLING OUT IN A ZONAL FLOW ALOFT...BUT BELIEVE THE
00Z GFS IS TOO FAST WITH THE BOUNDARY MOVEMENT. WHILE MOISTURE WILL
INCREASE IN A RETURN FLOW MONDAY/MONDAY NIGHT...BELIEVE THE BOUNDARY
WILL BE SLOWER TO MAKE IT INTO THE CWA AND WILL MOVE SOUTH INTO THE
MID ATLANTIC SOMETIME TUESDAY AND STALL OUT THROUGH THURSDAY. WITH
WAVES MOVING ALONG THE WAVE...THIS MAY RENEW A HEAVY
RAINFALL/FLOODING THREAT ACROSS THE MID ATLANTIC DURING THE MIDDLE
OF NEXT WEEK.
&&
.AVIATION /14Z FRIDAY THROUGH TUESDAY/...
LOW CLOUDS AND BR SHOULD BURN OFF DURING THE MID-MORNING HOURS
ACROSS KBWI AND KMTN. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO
DEVELOP THIS AFTERNOON ACROSS THE TERMINALS. THE BEST CHANCE WILL BE
DURING THE MID AFTERNOON HOURS. SOME THUNDERSTORMS WILL BE CAPABLE
OF PRODUCING GUSTY WINDS AND HAIL. THUNDERSTORMS SHOULD MOVE AWAY
EARLY THIS EVENING...AND VFR CONDITIONS ARE EXPECTED MOST OF
TONIGHT. HOWEVER...PATCHY BR MAY REDUCE VISIBILITIES TO MVFR LEVELS
EARLY SATURDAY MORNING.
REINFORCING COLD FRONT MOVES ACROSS THE AREA SATURDAY. HIGH PRESSURE
BUILDS IN SUNDAY AND MONDAY. ANOTHER FRONT WILL SINK SOUTH INTO THE
MID ATLANTIC TUESDAY AND LIKELY STALL OUT THROUGH THE MIDDLE OF NEXT
WEEK.
&&
.MARINE...
WINDS WILL REMAIN BELOW SCA CRITERIA TODAY. HOWEVER...SHOWERS AND
THUNDERSTORMS ARE EXPECTED THIS AFTERNOON INTO EARLY THIS EVENING.
SOME THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND
HAIL. DRIER AIR WILL MOVE ACROSS THE WATERS LATER TONIGHT AND WIND
SPEEDS SHOULD REMAIN BELOW SCA CRITERIA.
WILL HAVE TO WATCH A REINFORCING COLD FRONT MOVING THROUGH ON
SATURDAY...ALTHOUGH LATEST INDICATIONS ARE THAT GUSTS WOULD FAVOR 15
KT AS OPPOSED TO 20 KT AND THEREFORE NO SMALL CRAFT ADVISORY WOULD
BE NECESSARY.
HIGH PRESSURE BUILDS IN SUNDAY AND MONDAY...THEN ANOTHER FRONT WILL
MOVE TOWARD THE WATERS ON TUESDAY.
&&
.LWX WATCHES/WARNINGS/ADVISORIES...
DC...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR DCZ001.
MD...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR MDZ004>006-
009>011-013-014.
VA...FLASH FLOOD WATCH UNTIL 8 PM EDT THIS EVENING FOR VAZ042-
052>054.
WV...NONE.
MARINE...NONE.
&&
SYNOPSIS...SBK/BPP
NEAR TERM...BJL
SHORT TERM...SBK
LONG TERM...BPP
AVIATION...SBK/BJL/BPP
MARINE...SBK/BJL/BPPHazardous weather outlook, May 29, 8:56 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
956 AM EDT FRI MAY 29 2009
ANZ530>537-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057-
301000-
CHESAPEAKE BAY NORTH OF POOLES ISLAND MD-
CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD-
CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD-
CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD-
CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA-
TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD-
TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD-
TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA-
DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD-
SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-
CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX-
ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA-
KING GEORGE-
956 AM EDT FRI MAY 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE
CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN
CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF
COLUMBIA.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION THIS
AFTERNOON AND EARLY EVENING. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING.
THE MOST SUSCEPTIBLE AREA FOR FLASH FLOODING WILL BE ACROSS THE
WASHINGTON-BALTIMORE METRO CORRIDOR WHERE A FLASH FLOOD WATCH IS
IN EFFECT FROM NOON UNTIL 8 PM.
IN ADDITION...SOME THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS FROM 1 PM TO 7 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
MDZ003>005-009-010-501-502-VAZ021-025>031-036>042-050-051-
WVZ050>055-501>504-301000-
WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD-
EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-HIGHLAND-
AUGUSTA-ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-
NELSON-ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-FAUQUIER-LOUDOUN-
ORANGE-CULPEPER-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-PENDLETON-
HARDY-WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL-
956 AM EDT FRI MAY 29 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA...
NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND
WITH THE EXCEPTION OF GARRETT COUNTY.
.DAY ONE...TODAY AND TONIGHT
SHOWERS AND THUNDERSTORMS WILL MOVE ACROSS THE REGION LATE THIS
MORNING AND THIS AFTERNOON. THUNDERSTORMS WILL BE CAPABLE OF
PRODUCING VERY HEAVY RAINFALL WHICH COULD CAUSE FLASH FLOODING.
THE MOST SUSCEPTIBLE AREA FOR FLASH FLOODING WILL BE ACROSS THE
WASHINGTON-BALTIMORE METRO AREA WHERE A FLASH FLOOD IS IN EFFECT
FROM NOON UNTIL 8 PM.
IN ADDITION...SOME THUNDERSTORMS ACROSS THE OUTLOOK AREA MAY BE
SEVERE...PRODUCING DAMAGING WIND GUSTS AND LARGE HAIL. THE MOST
LIKELY TIME FOR SEVERE WEATHER IS FROM NOON TO 6 PM.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
In the hours before
Special weather statement, May 29, 10:59 AM EST, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1159 AM EDT FRI MAY 29 2009
VAZ028-031-WVZ052-053-291630-
CLARKE VA-JEFFERSON WV-BERKELEY WV-FREDERICK VA-
1159 AM EDT FRI MAY 29 2009
...STRONG THUNDERSTORMS TO AFFECT CLARKE...JEFFERSON...BERKELEY AND
FREDERICK COUNTIES...
AT 1159 AM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
WADESVILLE...MOVING EAST AT 15 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE
BERRYVILLE...CHARLES TOWN AND RANSON.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
Special weather statement, May 29, 11:34 AM EST, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1234 PM EDT FRI MAY 29 2009
VAZ031-042-WVZ053-291700-
CLARKE VA-LOUDOUN VA-JEFFERSON WV-
1234 PM EDT FRI MAY 29 2009
...STRONG THUNDERSTORMS TO AFFECT CLARKE...LOUDOUN AND JEFFERSON
COUNTIES...
AT 1234 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
GAYLORD...MOVING EAST AT 20 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THIS STORM INCLUDE CHARLES
TOWN...RANSON...ROUND HILL AND PURCELLVILLE.
WIND GUSTS OF 40 TO 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS
STORM.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
KRAMAR
Special weather statement, May 29, 11:53 AM EST, 34 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
1253 PM EDT FRI MAY 29 2009
MDZ003-004-VAZ042-WVZ053-291730-
WASHINGTON MD-FREDERICK MD-LOUDOUN VA-JEFFERSON WV-
1253 PM EDT FRI MAY 29 2009
...STRONG THUNDERSTORMS TO AFFECT WASHINGTON...FREDERICK...LOUDOUN
AND JEFFERSON COUNTIES...
AT 1252 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM LOVETTSVILLE TO 2 MILES NORTH OF ROUND HILL...
MOVING EAST AT 15 MPH.
LOCATIONS THAT WILL LIKELY BE AFFECTED BY THESE STORMS INCLUDE
PURCELLVILLE AND POINT OF ROCKS.
WIND GUSTS OF 40 TO 50 MPH CAN BE EXPECTED WITH THIS STORM.
HEAVY DOWNPOURS MAY REDUCE VISIBILITY BELOW A MILE AND CAUSE PONDING
OF WATER ON ROADWAYS.
RESIDENTS OF NORTHERN LOUDOUN COUNTY SHOULD REMAIN ALERT AND BE
PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED.
KRAMAR
Thunderstorm Wind, Montgomery
- When
- May 29, 12:27 PM EST
- Where
- Montgomery County, 0.87 mi SE of Poolesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.140, -77.410
Trees and wires were down in Poolesville.
Thunderstorm Wind, Montgomery
- When
- May 29, 12:42 PM EST
- Where
- Montgomery County, 0.87 mi SE of Poolesville
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.140, -77.410
Trees and wires were down.
Thunderstorm Wind, Howard
- When
- May 29, 1:27 PM EST
- Where
- Howard County, 1.61 mi W of Fulton
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.150, -76.950
Several large branches were broken by thunderstorm winds.
Thunderstorm Wind, Howard
- When
- May 29, 1:27 PM EST
- Where
- Howard County, 1.75 mi SE of Highland
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Public
- Coordinates
- 39.160, -76.950
Several mid-size branches were down from thunderstorm winds.
Thunderstorm Wind, Anne Arundel
- When
- May 29, 2:00 PM EST
- Where
- Anne Arundel County, 0.54 mi E of Ferndale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.200, -76.660
Trees were down near Route 70 and Andover Road.
Thunderstorm Wind, Anne Arundel
- When
- May 29, 2:10 PM EST
- Where
- Anne Arundel County, Herald Harbor
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.050, -76.570
Trees were down on homes in Herald Harbor.
Thunderstorm Wind, Anne Arundel
- When
- May 29, 2:20 PM EST
- Where
- Anne Arundel County, 1.75 mi ESE of Revell
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 39.060, -76.500
A tree was down in Belvedere Heights.
Thunderstorm Wind, Anne Arundel
- When
- May 29, 2:20 PM EST
- Where
- Anne Arundel County, 1.48 mi NNW of St Margarets
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Fire Department/Rescue
- Coordinates
- 39.050, -76.480
Trees were down near Forked Creek Road and Shore Acres.
Hail, Anne Arundel
- When
- May 29, 2:22 PM EST
- Where
- Anne Arundel County, Severna Park
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 39.070, -76.550
Penny size hail was reported near Severna Park.
Hail, Anne Arundel
- When
- May 29, 2:30 PM EST
- Where
- Anne Arundel County, 1.48 mi NNW of St Margarets
- Measured
- 0.88 in hail
- Reported by
- Public
- Coordinates
- 39.050, -76.480
Nickel size hail was reported near Arnold.
Thunderstorm Wind, Charles
- When
- May 29, 4:39 PM EST
- Where
- Charles County, 1.38 mi N of Mc Conchie
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -77.070
Large branches were down.
Hail, Charles
- When
- May 29, 4:39 PM EST
- Where
- Charles County, 1.38 mi N of Mc Conchie
- Measured
- 1 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -77.070
Quarter size hail was reported near Ripley.
Hail, Charles
- When
- May 29, 4:41 PM EST
- Where
- Charles County, 0.69 mi S of Port Tobacco
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.510, -77.020
Nickel size hail was reported near Port Tobacco.
Hail, Charles
- When
- May 29, 4:41 PM EST
- Where
- Charles County, 0.88 mi SE of Port Tobacco
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.510, -77.010
Half dollar size hail was reported near Port Tobacco.
Hail, Charles
- When
- May 29, 4:43 PM EST
- Where
- Charles County, 1.48 mi NNE of Newtown
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.520, -76.940
Half dollar size hail was reported just south of La Plata.
Hail, Charles
- When
- May 29, 4:47 PM EST
- Where
- Charles County, 1.48 mi NNE of Newtown
- Measured
- 0.75 in hail
- Reported by
- Other Federal Agency
- Coordinates
- 38.520, -76.940
Penny size hail was reported near La Plata.
Hail, Charles
- When
- May 29, 4:48 PM EST
- Where
- Charles County, 0.35 mi SE of Allens Fresh
- Measured
- 0.75 in hail
- Reported by
- Trained Spotter
- Coordinates
- 38.416, -76.946
Penny size hail was reported just southeast of Faulkner.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in North Carolina, May 29, 2009$30,000 · 1.75 in hail · 15 events
- Damaging Winds in Maryland, May 29, 2009$50,000 · 52 kt wind · 2 events
- Hail and Lightning Strike in Delaware, May 29, 2009$40,000 · 1 in hail · 3 events
- Strong Wind in Nevada, May 29, 2009$35,000 · 1 event
- Hail and Damaging Winds in Georgia, May 29, 2009$16,000 · 1.75 in hail · 13 events
- Hail and Damaging Winds in Virginia, May 29, 2009$14,000 · 1.75 in hail · 15 events
- Hail and Damaging Winds in Maryland, May 29, 2009$3,000 · 1.75 in hail · 11 events
- Marine Thunderstorm Winds in Gulf of Mexico, May 29, 200965 kt wind · 9 events
- Marine Thunderstorm Winds in North Atlantic Coastal Waters, May 29, 20090.75 in hail · 9 events
- Hail in South Carolina, May 29, 20091.25 in hail · 8 events
- Hail and Damaging Wind in Florida, May 29, 2009$5,000 · 50 kt wind · 7 events
- Hail and Damaging Wind in Virginia, May 29, 2009$2,000 · 1 in hail · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 170735, 170726, 170718, 170719, 170720, 170721, 170722, 170724, 170727, 170728, 170725, 170729, 170730, 170732, 170731, 170733, 170734.